Alert archive / Montana / Blizzard Warnings in 2010

Blizzard Warning 2, NWS Great Falls, MT

November 25, 2010

NWS Great Falls, MT issued this blizzard warning at Nov 25, 2010, 8:50 AM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2010, 8:50 AM MST (15:50 UTC)
Expired
Nov 26, 2010, 8:49 AM MST
In force
24 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WWUS45 KTFX 251550
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 AM MST THU NOV 25 2010

MTZ009-010-260000-
/O.CAN.KTFX.WC.Y.0003.000000T0000Z-101125T1800Z/
/O.UPG.KTFX.WW.Y.0041.000000T0000Z-101126T1900Z/
/O.NEW.KTFX.BZ.W.0002.101125T1550Z-101126T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
850 AM MST THU NOV 25 2010

...BLIZZARD WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING.

* TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH
  WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH THIS AFTERNOON.
  THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD
  CONDITIONS...WITH BLOWING SNOW AND WHITEOUT CONDITIONS EXPECTED
  THROUGH LATE THIS AFTERNOON.

* VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH THIS MORNING
  AND INTO THE LATE AFTERNOON HOURS IN OPEN AREAS THROUGHOUT ALL
  OF GLACIER COUNTY.

* OTHER IMPACTS: ROAD TRAVEL WILL BE IMPOSSIBLE. SEVERAL ROADS ARE
  CLOSED IN GLACIER COUNTY AS OF 830 AM...WITH 5 FOOT DRIFTS
  REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR POWER
  OUTAGES. POWER HAS BEEN REPORTED OUT OF SERVICE IN THE BABB AREA
  AS OF 830 AM.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...CUT BANK
  INCLUDING LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO
  CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO
NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH
YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-260000-
/O.CAN.KTFX.WC.Y.0003.000000T0000Z-101125T1800Z/
/O.EXT.KTFX.WW.Y.0041.000000T0000Z-101126T0100Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
850 AM MST THU NOV 25 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS
EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. THE WINTER WEATHER ADVISORY IS NOW IN EFFECT
UNTIL 6 PM MST THIS EVENING. 

* TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35 MPH
  WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON. THESE
  WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES
  LESS THAN ONE QUARTER OF A MILE AT TIMES.

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS 
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE 
  QUARTER MILE AT TIMES THROUGH THIS AFTERNOON. DRIFTING SNOW 
  COULD ALSO HAMPER ROAD TRAVEL.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-011>015-044>047-049>055-251700-
/O.CAN.KTFX.WC.Y.0003.000000T0000Z-101125T1800Z/
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...HAVRE...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS...
HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...
NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
850 AM MST THU NOV 25 2010

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WIND CHILL ADVISORY. 

WIND CHILL VALUES ARE GENERALLY ABOVE 20 BELOW ZERO ACROSS THE
REGION THIS MORNING...THUS THE WIND CHILL ADVISORY HAS BEEN
CANCELLED.

$$
6 follow-up statements
099 
WWUS45 KTFX 251709
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1009 AM MST THU NOV 25 2010

MTZ009-010-260100-
/O.CON.KTFX.BZ.W.0002.000000T0000Z-101126T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
1009 AM MST THU NOV 25 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING.

* TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45 MPH 
  WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH THIS 
  AFTERNOON. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND 
  BLIZZARD CONDITIONS...WITH BLOWING SNOW AND WHITEOUT 
  CONDITIONS EXPECTED THROUGH LATE THIS AFTERNOON.

* VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH THIS
  MORNING AND INTO THE LATE AFTERNOON HOURS IN OPEN AREAS 
  THROUGHOUT ALL OF GLACIER COUNTY. 

* OTHER IMPACTS: ROAD TRAVEL WILL BE IMPOSSIBLE. SEVERAL ROADS
  ARE CLOSED IN GLACIER COUNTY AS OF 830 AM...WITH 5 FOOT 
  DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR 
  POWER OUTAGES. POWER HAS BEEN REPORTED OUT OF SERVICE IN THE 
  BABB AREA AS OF 830 AM. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS
  AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO CUT
  BANK...AND HIGHWAY 89 FROM BROWNING TO BABB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL.
IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU
GET STRANDED...STAY WITH YOUR VEHICLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-260100-
/O.CON.KTFX.WW.Y.0041.000000T0000Z-101126T0100Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
1009 AM MST THU NOV 25 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35 
  MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS 
  AFTERNOON. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING 
  SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT 
  TIMES. 

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS 
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE 
  QUARTER MILE AT TIMES THROUGH THIS AFTERNOON. DRIFTING SNOW 
  COULD ALSO HAMPER ROAD TRAVEL.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
562 
WWUS45 KTFX 252132
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MST THU NOV 25 2010

MTZ009-010-261200-
/O.EXT.KTFX.BZ.W.0002.000000T0000Z-101126T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
232 PM MST THU NOV 25 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45
  MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH TONIGHT.
  THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD
  CONDITIONS...WITH BLOWING SNOW AND WHITEOUT CONDITIONS EXPECTED
  THROUGH TONIGHT.

* VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH TONIGHT IN
  OPEN AREAS...THROUGHOUT ALL OF GLACIER COUNTY.

* OTHER IMPACTS: ROAD TRAVEL WILL BE IMPOSSIBLE. SEVERAL ROADS ARE
  CLOSED IN GLACIER COUNTY AS OF 230 PM THURSDAY...WITH 5 FOOT
  DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR
  POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS PASS
  AND LOCATIONS ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO CUT
  BANK...AND HIGHWAY 89 FROM BROWNING TO BABB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO
NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH
YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-261200-
/O.EXT.KTFX.WW.Y.0041.000000T0000Z-101126T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
232 PM MST THU NOV 25 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST
FRIDAY. 

* TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35
  MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. THESE
  WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES
  LESS THAN ONE QUARTER OF A MILE AT TIMES.

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER
  MILE AT TIMES THROUGH TONIGHT. DRIFTING SNOW COULD ALSO HAMPER
  ROAD TRAVEL.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
448 
WWUS45 KTFX 252359
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
459 PM MST THU NOV 25 2010

MTZ009-010-261200-
/O.CON.KTFX.BZ.W.0002.000000T0000Z-101126T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
459 PM MST THU NOV 25 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

* TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45
  MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH TONIGHT.
  THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND BLIZZARD
  CONDITIONS...WITH BLOWING AND DRIFTING SNOW AND WHITEOUT
  CONDITIONS EXPECTED THROUGH TONIGHT.

* VISIBILITIES: VISIBILITIES WILL BE NEAR ZERO THROUGH TONIGHT 
  IN OPEN AREAS...THROUGHOUT ALL OF GLACIER COUNTY. 

* OTHER IMPACTS: ROAD TRAVEL WILL BE EXTREMELY DANGEROUS. SEVERAL
  ROADS ARE CLOSED IN GLACIER COUNTY AS OF 430 PM THURSDAY...WITH
  5 FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED
  FOR POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL.
IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU
GET STRANDED...STAY WITH YOUR VEHICLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-015-050-051-261200-
/O.EXA.KTFX.WW.Y.0041.000000T0000Z-101126T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE
459 PM MST THU NOV 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM
MST FRIDAY.

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS
  TO 40 MPH WILL CONTINUE THROUGH TONIGHT. THESE WINDS WILL
  PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES LESS THAN
  ONE QUARTER OF A MILE AT TIMES.

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER
  MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL.

* LOCATIONS AFFECTED INCLUDE: STANFORD...JUDITH GAP...LEWISTOWN
  DIVIDE...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS
  PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-261200-
/O.CON.KTFX.WW.Y.0041.000000T0000Z-101126T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
459 PM MST THU NOV 25 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT
UNTIL 5 AM MST FRIDAY.

* TIMING AND MAIN IMPACT: SUSTAINED SOUTHWEST WINDS 25 TO 35
  MPH...WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH TONIGHT. THESE
  WINDS WILL PRODUCE WIDESPREAD BLOWING SNOW...WITH VISIBILITIES
  LESS THAN ONE QUARTER OF A MILE AT TIMES.

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE QUARTER
  MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD TRAVEL.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
647 
WWUS45 KTFX 260437
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 PM MST THU NOV 25 2010

MTZ009-010-261245-
/O.EXT.KTFX.BZ.W.0002.000000T0000Z-101126T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
937 PM MST THU NOV 25 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 AM MST FRIDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 11 AM MST FRIDAY. 

* TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45
  MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH FRIDAY
  MORNING. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND
  BLIZZARD CONDITIONS...WITH BLOWING AND DRIFTING SNOW AND
  WHITEOUT CONDITIONS EXPECTED.

* VISIBILITIES: VISIBILITIES WILL FREQUENTLY BE NEAR ZERO INTO
  FRIDAY MORNING IN OPEN AREAS.

* OTHER IMPACTS: ROAD TRAVEL WILL BE EXTREMELY DANGEROUS. SEVERAL
  ROADS WERE CLOSED IN GLACIER COUNTY AS OF 930 PM THURSDAY...WITH 5
  FOOT DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED
  FOR POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL.
IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU
GET STRANDED...STAY WITH YOUR VEHICLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-015-048-050-051-261245-
/O.EXT.KTFX.WW.Y.0041.000000T0000Z-101126T1800Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE
937 PM MST THU NOV 25 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
FRIDAY. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS 25 TO 35 MPH...WITH
  GUSTS TO 45 MPH WILL CONTINUE INTO FRIDAY MORNING OVER THE
  SOUTHERN ROCKY MOUNTAIN FRONT...WITH SOUTHWEST WINDS OF 15 TO
  25 MPH WITH GUSTS TO 35 MPH OVER PORTIONS OF SOUTHWEST AND
  CENTRAL MONTANA. THESE WINDS WILL PRODUCE WIDESPREAD BLOWING
  SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT
  TIMES.

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS 
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE 
  QUARTER MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD 
  TRAVEL. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...JUDITH GAP...
  LEWISTOWN...LEWISTOWN DIVIDE...FLESHER PASS...HELENA... 
  LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS 
  HILL...RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
357 
WWUS45 KTFX 261123
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 AM MST FRI NOV 26 2010

MTZ009-010-261800-
/O.CON.KTFX.BZ.W.0002.000000T0000Z-101126T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
423 AM MST FRI NOV 26 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: SUSTAINED WEST WINDS OF 35 TO 45
  MPH...WITH GUSTS NEAR 60 MPH...WILL CONTINUE THROUGH THIS
  MORNING. THESE STRONG WINDS WILL PRODUCE WIDESPREAD GROUND
  BLIZZARD CONDITIONS...WITH BLOWING AND DRIFTING SNOW AND
  WHITEOUT CONDITIONS.

* VISIBILITIES: VISIBILITIES WILL FREQUENTLY BE NEAR ZERO THROUGH
  THIS MORNING IN OPEN AREAS.

* OTHER IMPACTS: ROAD TRAVEL WILL BE EXTREMELY DANGEROUS. SEVERAL
  ROADS WERE CLOSED IN GLACIER COUNTY THURSDAY NIGHT... WITH 5 FOOT
  DRIFTS REPORTED ON HIGHWAY 2. ADDITIONALLY...BE PREPARED FOR
  POWER OUTAGES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS...CUT BANK 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GROUND BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE OCCURRING. BLOWING SNOW...COMBINED WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS OR IMPOSSIBLE. DO NOT TRAVEL.
IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU
GET STRANDED...STAY WITH YOUR VEHICLE.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-015-048-050-051-261800-
/O.CON.KTFX.WW.Y.0041.000000T0000Z-101126T1800Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE
423 AM MST FRI NOV 26 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT
UNTIL 11 AM MST THIS MORNING.

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS 25 TO 35 MPH...WITH
  GUSTS TO 45 MPH WILL CONTINUE THIS MORNING OVER THE SOUTHERN
  ROCKY MOUNTAIN FRONT...AND SOUTHWEST WINDS OF 15 TO 25 MPH WITH
  GUSTS TO 35 MPH WILL CONTINUE OVER PORTIONS OF SOUTHWEST AND
  CENTRAL MONTANA. THESE WINDS WILL PRODUCE AREAS OF BLOWING
  SNOW...WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE AT
  TIMES.

* OTHER IMPACTS: ROAD TRAVEL WILL CONTINUE TO BE DIFFICULT...AS 
  AREAS OF BLOWING SNOW WILL REDUCE VISIBILITIES BELOW ONE 
  QUARTER MILE AT TIMES. DRIFTING SNOW COULD ALSO HAMPER ROAD 
  TRAVEL.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...JUDITH GAP...
  LEWISTOWN...LEWISTOWN DIVIDE...FLESHER PASS...HELENA... 
  LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS 
  HILL...RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
554 
WWUS45 KTFX 261549
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
849 AM MST FRI NOV 26 2010

MTZ009-010-261700-
/O.CAN.KTFX.BZ.W.0002.000000T0000Z-101126T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
849 AM MST FRI NOV 26 2010

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
BLIZZARD WARNING. 

BREEZY CONDITIONS WILL CREATE AREAS OF BLOWING SNOW AND LOCALLY
RESTRICT VISIBILITIES. HOWEVER...WIDESPREAD VISIBILITIES BELOW ONE
QUARTER MILE ARE NO LONGER EXPECTED.

$$

MTZ014-015-048-050-051-261700-
/O.CAN.KTFX.WW.Y.0041.000000T0000Z-101126T1800Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...CHOTEAU...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE
849 AM MST FRI NOV 26 2010

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

BREEZY CONDITIONS WILL CREATE AREAS OF BLOWING SNOW AND LOCALLY
RESTRICT VISIBILITIES. HOWEVER...WIDESPREAD VISIBILITIES BELOW ONE
QUARTER MILE ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 25, 5:03 AM MST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 25, 5:03 AM MST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 AM MST THU NOV 25 2010

UPDATED AVIATION

.DISCUSSION...
TODAY THROUGH SATURDAY...NORTHERLY FLOW ALOFT WILL CONTINUE AS AN
UPPER RIDGE BUILDS OVER THE PACIFIC NORTHWEST. PRECIPITATION WILL
BE CONFINED TO THE NORTHERN ROCKIES. WITH SURFACE HIGH PRESSURE
OVER SOUTHWEST MONTANA AND A LEE SIDE SURFACE TROF DEVELOPING...A
VERY TIGHT SURFACE GRADIENT WILL PERSIST THROUGH FRIDAY. GUSTY
WINDS WILL CONTINUE TO BLOW SNOW AROUND...ESPECIALLY ALONG THE
ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY WHERE A BLOWING
SNOW ADVISORY WILL REMAIN THROUGH MIDDAY FRIDAY. WIND CHILL
READINGS ARE SLOWLY MODERATING AS THE TEMPERATURE WARMS. WILL
CONTINUE THE WIND CHILL ADVISORY FOR THIS MORNING. THE UPPER RIDGE
MOVES EAST ON FRIDAY AND GETS KNOCKED DOWN A BIT AS SHORT WAVE
ENERGY MOVES ALONG THE INTERNATIONAL BOUNDARY. STRONG DOWNSLOPE
WINDS WILL KEEP THE PLAINS DRY. THE FLOW ALOFT BECOMES
INCREASINGLY SOUTHWEST ON SATURDAY AS AN UPPER TROF MOVES OVER THE
PACIFIC NORTHWEST. MOISTURE WILL INCREASE OVER THE AREA AND
SCATTERED SNOW WILL BE POSSIBLE ACROSS THE SOUTHWEST AND PORTIONS
OF NORTH CENTRAL MONTANA. TEMPERATURES WILL GRADUALLY WARM INTO
THE WEEKEND BUT WILL REMAIN BELOW SEASONAL AVERAGES. EMANUEL

SATURDAY NIGHT THROUGH THURSDAY...UPPER-LEVEL RIDGE EXITS THE AREA
SATURDAY WITH MOIST SOUTHWEST FLOW RETURNING TO THE AREA ON SUNDAY
AHEAD OF OUR NEXT PACIFIC TROUGH. THE BULK OF THE ENERGY WITH THIS
SYSTEM SHOULD BE WELL SOUTH OF THE FORECAST AREA...HOWEVER EMBEDDED
SHORTWAVES AND MOISTURE WILL PROPAGATE THROUGH THE NORTHERN ROCKIES
AND BRING INCREASED CHANCES FOR PRECIPITATION ON SUNDAY.
PRECIPITATION AMOUNTS ARE EXPECTED TO BE LIGHT...HOWEVER WILL LIKELY
BE WIDESPREAD SO CONTINUED THE TREND OF RAISING POPS. THIS SYSTEM
QUICKLY EXITS BY MONDAY MORNING WITH COOL NORTHWEST FLOW OVER THE
AREA SO LOWERED HIGH TEMPS FOR MONDAY WITH READINGS 10 DEGREES OR SO
BELOW SEASONAL AVERAGES. PROGRESSIVE PATTERN WILL CONTINUE THROUGH
THE REMAINDER OF THE PERIOD AS STRONG WESTERLY FLOW DEVELOPS. BEST
PRECIP CHANCES WILL BE ALONG THE CONTINENTAL DIVIDE WITH DOWNSLOPE
WINDS KEEPING THE NORTHERN PLAINS DRIER AND MILDER. THUS...TRENDED
HIGH TEMPS ON TUESDAY AND WEDNESDAY TOWARDS SEASONAL AVERAGES WITH
COLDER AIR ARRIVING BY THE END OF THE PERIOD. MLS

&&

.AVIATION...
UPDATED 1200Z.
STRONG WESTERLY FLOW WILL CONTINUE ACROSS CENTRAL AND NORTH-CENTRAL
MONTANA THROUGH TODAY WITH WIDESPREAD BLOWING SNOW CAUSING MVFR/IFR
CONDITIONS AT KCTB. ELSEWHERE OVER NORTH-CENTRAL MONTANA...BLOWING
SNOW MAY CAUSE OCCASIONAL MVFR CONDITIONS. LIGHTER WINDS ACROSS
SOUTHWEST MONTANA ALONG WITH CLEARING SKIES MAY PROMOTE SOME FOG
DEVELOPMENT THIS MORNING AND HAVE ADDED VCFG TO KBZN TERMINAL.
MID-LEVEL CLOUDS WILL INCREASE THIS AFTERNOON WITH MOUNTAIN SHOWERS
POSSIBLE ACROSS THE AREA AS A WEAK SHORTWAVE MOVES THROUGH.
DOWNSLOPE WINDS OVER THE NORTHERN MONTANA PLAINS SHOULD KEEP THE
AREA DRY WITH PREDOMINANT VFR CONDITIONS. SOME MOUNTAIN OBSCURATION
IS ALSO EXPECTED. CLOUDS WILL DECREASE TONIGHT AND WINDS WILL REMAIN
BREEZY BUT LESS GUSTY. MLS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  25  20  35  21 /  10  10  10  10
CTB  25  19  34  19 /  10  10  10  10
HLN  20  10  27  15 /  10  10  10  10
BZN  15   4  25  11 /  10  10  10  10
WEY   9  -4  16  10 /  10  10  10  20
DLN  15   6  19   9 /  10  10  10  10
HVR  24   7  31  13 /  10  10  10  10
LWT  24  11  29  16 /  10  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM MST THIS MORNING BEAVERHEAD...
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN
TETON...FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...
LIBERTY...MADISON...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

WINTER WEATHER ADVISORY UNTIL NOON MST FRIDAY EASTERN GLACIER...
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 25, 5:47 AM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
547 AM MST THU NOV 25 2010

MTZ009-010-048-261300-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
547 AM MST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT.

A WIND CHILL ADVISORY CONTINUES IN EFFECT UNTIL 11 AM MST TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY FOR BLOWING SNOW CONTINUES IN EFFECT
THROUGH NOON ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-044>047-049>055-261300-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
547 AM MST THU NOV 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY CONTINUES IN EFFECT UNTIL 11 AM MST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Blizzard Warnings in Montana, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.